Alert archive / Florida / Small Craft Advisories in 2019
Small Craft Advisory 4, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 23, 2019, 10:18 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 10:18 PM EST (03:18 UTC)
- Expired
- Jan 24, 2019, 8:54 AM EST
- In force
- 11 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
479 WHUS72 KKEY 240318 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1018 PM EST Wed Jan 23 2019 GMZ033-034-042>044-052>055-072>075-241000- /O.NEW.KKEY.SC.Y.0004.190124T0318Z-190124T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1018 PM EST Wed Jan 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...Southeast winds 20 to 25 knots will prevail across Hawk Channel, the Straits of Florida and the deep waters of the southeastern Gulf of Mexico during the rest of the night. * WAVES/SEAS...Seas 7 to 9 feet across the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
2 follow-up statements
970 WHUS72 KKEY 240942 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 442 AM EST Thu Jan 24 2019 GMZ033-034-241045- /O.CAN.KKEY.SC.Y.0004.000000T0000Z-190124T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 442 AM EST Thu Jan 24 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory for the outer waters of Mainland Monroe and the coastal waters in and around Dry Tortugas. $$ GMZ042>044-052>055-072>075-241600- /O.EXT.KKEY.SC.Y.0004.000000T0000Z-190124T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 442 AM EST Thu Jan 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Southeast to south winds of near 20 knots will prevail across Hawk Channel, the Straits of Florida early this morning before slackening appreciably ahead of an approaching cold front. * WAVES/SEAS...Seas 6 to 8 feet across the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ APA
503 WHUS72 KKEY 241354 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 854 AM EST Thu Jan 24 2019 GMZ042>044-052>055-072>075-241500- /O.CAN.KKEY.SC.Y.0004.000000T0000Z-190124T1600Z/ Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 854 AM EST Thu Jan 24 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Winds have eased below 20 knots. Small craft should continue to exercise caution over the Straits of Florida and Hawk Channel until winds decrease further this afternoon. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 10:12 PM EST, 6 minutes earlier.
Area forecast discussion, Jan 23, 10:12 PM EST, 6 minutes before
Area Forecast Discussion National Weather Service Key West FL 1012 PM EST Wed Jan 23 2019 .DISCUSSION... Breezy and warm conditions prevail across the Florida Keys on this Wednesday evening. KBYX and KAMX radars show isolated light showers or sprinkles moving rapidly to the northwest across the Straits of Florida, and a couple of these showers have brought short periods of light rain to land stations during the evening. Skies are mostly cloudy due to a mixture of low-level cumulus and stratocumulus and high-level altostratus and cirrostratus. Temperatures are hovering in the mid 70s, and winds on land are from the southeast at 15 to 20 mph with some higher gusts. Surface analysis depicts a cold front over the central Gulf of Mexico, from the Florida panhandle to the Yucatan Peninsula. This front is marked by lines of thunderstorms over the central and northern Gulf. Aloft, a deep trough pushing into the Mississippi Valley is supporting eastward movement of the surface front. The 00Z Key West sounding still had a couple of inversions based near 5500 and 9000 feet. While precipitable water had increased to 1.46 inches, up from 0.99 inches 12 hours earlier, much of this moisture increase was in the upper levels, and there is still significant dry air in the mid levels between 750 mb and 500 mb. This dry air and the lingering inversions have largely suppressed shower activity over the Keys this evening. Overnight, expect mostly cloudy skies and breezy conditions to continue. Model guidance indicates that the mid levels will remain rather dry and stable for the rest of the night, so expect nothing more than a modest increase in shower coverage after midnight, with thunderstorms or heavy downpours remaining unlikely before sunrise. The existing forecast appears to be on track, and no updates are planned for this evening. Conditions should change rapidly on Thursday morning, as available moisture/instability increases quickly ahead of the approaching front. Widespread showers and scattered thunderstorms are expected to develop, and some guidance indicates that a weakening squall line may at least reach the Dry Tortugas or possibly the Lower Keys during the morning to midday hours. The front itself should move through by Thursday evening. && .MARINE... Southeast winds have surged a bit across the Keys coastal waters during the evening, with sustained wind speeds reaching 25 knots on the Atlantic waters off the Upper Keys, and near 20 knots over the Bay and Gulf side. Model guidance suggests that winds are peaking now, and will keep the status quo for the late evening forecast update, with Small Craft Advisories posted for Hawk Channel, the Straits of Florida and the offshore Gulf waters, and Small Craft Exercise Caution headlines for Florida Bay and the nearshore Gulf side waters. && .AVIATION... Periods of MVFR ceilings around 2500 feet have affected MTH and to a lesser extent EYW during the evening, but conditions have remained mostly dry with just a few passing light showers. Expect similar conditions to prevail overnight, with shower coverage slowly increasing and ceilings varying between 2500 and 5000 feet. Gusty southeast winds around 15 knots with gusts over 20 knots will veer to the south and slowly diminish late tonight, then become southwest on Thursday morning. A period of widespread showers and isolated/scattered thunderstorms is likely to affect the terminals during the morning to midday hours, bringing MVFR and possibly brief IFR conditions. Have included a TEMPO in both terminal forecasts to cover this, but confidence is too low to mention TS at this point. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ033-034-042>044-052>055-072>075. && Public/Marine/Aviation...Jacobson Data Collection..........DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 23, 5:21 AM EST, 16 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 521 AM EST Wed Jan 23 2019 FLZ076>078-GMZ031>035-042>044-052>055-072>075-241030- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 521 AM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory remains in effect across Keys waters most of today and perhaps tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A cold front will likely be accompanied by isolated to scattered thunderstorms across our region Thursday and early Thursday night. The primary hazards will be dangerous lightning strikes and locally strong gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 11:14 AM EST | Special Marine Warning | KEY | 61 min | |
| Jan 24, 12:14 PM EST | Special Marine Warning | KEY | 61 min | |
| Jan 24, 1:00 PM EST | Special Marine Warning | KEY | 60 min | |
| Jan 24, 1:14 PM EST | Special Marine Warning | KEY | 61 min |
Nearby
Small Craft Advisories in Florida, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.